MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT1H04
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance within its introducer sheath; therefore, it was removed.The procedure was completed using another smart coil and other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.Conclusions: evaluation of the returned smart coil confirmed that the device could not be advanced within its introducer sheath.During the functional test, resistance was encountered while attempting to advance the smart coil¿s pusher assembly within its introducer sheath, and the friction lock on the proximal end of its introducer sheath fractured off.The smart coil could not be advanced any further.The root cause of the smart coil not advancing within its introducer sheath could not be determined.Penumbra coil are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9214136
Report Number3005168196-2019-01959
Device Sequence Number11410188
Product Code HCG
UDI-Device Identifier00814548015248
UDI-Public00814548015248
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Catalogue Number400SMTXSFT1H04
Device Lot NumberF79869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005